MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD LUER-LOK¿ SYRINGE WITH DETACHABLE BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD LUER-LOK¿ SYRINGE WITH DETACHABLE BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305782
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date received by manufacturer: bd was initially made aware of this complaint on 2021-10-18.At that time, based on the information provided by the initial reporter, it was evaluated as a non-reportable incident.Additional information was later received on 2021-11-18 that changed the reportability determination.Based on the additional information received, this complaint is now considered to be an mdr reportable incident.There were multiple pma / 510(k)#s reported to be involved.The information for each 510(k) number is as follows: pma / 510(k)#: k980987 (syringe).Pma / 510(k)#: k161170 (needle).Investigation summary: one photo and two samples with sealed packaging were received by our quality team for evaluation.One sample was not manufactured at the tuas manufacturing plant.From the photo and the sample, stopper poor assembly was observed.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.From the sample, the team observed poor assembly between the stopper and the plunger.The probable root cause could be that the stopper was not properly seated on the lower tooling resulting in the nonconformance.There is a vision system at the assembly machine which can detect and auto-reject such nonconformances.The returned sample was challenged at the assembly vision system and was able to be rejected at the 180-degree point of view.Therefore, the nonconformance could have been escapees resulting it to flow to the next process.A feasibility study will be conducted to cover the 360-degree point of view to detect the nonconformance.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that 10 bd luer-lok¿ syringes with detachable bd eclipse¿ needle had misaligned stoppers.The following information was provided by the initial reporter: "the syringe is too slippery to apply force when operating with gloves".Via bd investigation: "from the sample, the team observed poor assembly between the stopper and the plunger.".

Brand Name
BD LUER-LOK¿ SYRINGE WITH DETACHABLE BD ECLIPSE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12870798
Report Number8041187-2021-01005
Device Sequence Number6025574
Product Code FMI
UDI-Device Identifier30382903057826
UDI-Public30382903057826
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
SEE H10
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2025
Device Model Number305782
Device Catalogue Number305782
Device Lot Number0329123
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2021
Initial Report FDA Received Date11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown